Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 31, 2019, 3:08 PM EDT for Richmond County, Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2019, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 31, 2019, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
County Richmond County, GA
The radar
The Columbia radar (KCAE), 109 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:26 PM EDT | TSTM WND DMG | 2 Sw Grovetown, GA | DISPATCH REPORTED A TREE DOWN IN A DRIVEWAY ALONG NUGGET DRIVE. |
| Jul 31, 3:35 PM EDT | TSTM WND DMG | 1 Se Grovetown, GA | TRAINED SKYWARN SPOTTER REPORTED MULTIPLE TREES AND POWER LINES DOWN ON THE 800 BLOCK OF RAILROAD AVE IN GROVETOWN. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005
WWUS82 KCAE 311908
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
308 PM EDT Wed Jul 31 2019
GAZ064-065-077-SCZ030-312000-
Burke GA-Richmond GA-Columbia GA-Aiken SC-
308 PM EDT Wed Jul 31 2019
...Strong Thunderstorms Will Impact Portions of northwestern Burke...
Richmond...southeastern Columbia and west central Aiken Counties
Until 400 PM EDT....
At 308 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Fort Gordon, moving northeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Grovetown, Evans, Martinez, Fort Gordon, Augusta, Hephzibah,
Glendale, South Augusta, Midtown, Summerville, Augusta Mall, Daniel
Field, Augusta Regional Airport, Village Plaza Shopping Center,
Augusta National Golf Club, Blythe, West End Augusta, Liberty Park
Community Center, New Savannah Bluff Lock & Dam Park and Glenn Hills.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This includes the following highways...
Interstate 20 in Georgia between mile markers 193 and 200.
Interstate 520 in Georgia between mile markers 1 and 14.
LAT...LON 3329 8223 3338 8229 3355 8205 3349 8199
3346 8193 3332 8194
TIME...MOT...LOC 1908Z 238DEG 10KT 3338 8214
$$
LCVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:59 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 31, 2:59 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Columbia SC 259 PM EDT Wed Jul 31 2019 .SYNOPSIS... A frontal boundary will become stationary across the region by end of the workweek. Increasing moisture will bring a more humid airmass as will as more widespread showers and thunderstorms by the end of the week. This wet pattern will linger into the beginning of next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Regional radar as of 18Z showing scattered showers and thunderstorms have developed mainly in areas that had more heating through the morning due to less cloud cover. An upper trough axis extending from the OH/TN valleys will promote west- southwesterly flow aloft across the region through tonight. At the surface, weak lee side troughing is in place across the eastern Piedmont and western Midlands. Precipitable water values are around 1.6 inches. Scattered convective coverage is expected through the afternoon with activity diminishing this evening with loss of heating. Instability appears weak to moderated. Overall severe potential is low, although isolated strong winds are possible given DCAPE values around 700 to 900 J/kg. Temperatures will top out in the lower to middle 90s and overnight lows will be in the lower 70s. Patchy fog will be possible again tonight mainly in fog prone locations. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... Models indicate a wet pattern developing for the end of the week. An upper level trough axis will remain west of the region with an upper ridge off the southeast coast and over the Desert Southwest. A frontal boundary is progged to stall to our north and west. A deep southerly flow will develop across the region producing increasing moisture and instability. PW values will increase to around 1.5 inches Thursday to around 2.0 inches for Friday afternoon/evening. Have maintained higher pops for the period with activity expected to develop after midday and into the evening hours. With the increase PW values and relatively slow storm motion some of the storms will produce locally heavy rainfall. Highs through the period will be close to normal through the period. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... The models have been consistent with a wet pattern during the medium-range period. The GFS and ECMWF show a mid-level trough in the region. Low-level winds are forecast to be southerly on the backside of offshore high pressure. There should be increased moisture and the models depict a plume of moisture from the tropics although the deepest moisture may remain east of the forecast area ahead of upper troughing. The models indicate precipitable water around 2.0 inches. Continued with pops in the high chance to likely category into early next week. As the trough begins to move eastward by late Tuesday into Wednesday the pattern begins to look a bit less wet heading toward the middle of next week. Pops by Wednesday should be in the slight chance/low chance category. Cloudiness should help hold down heating and expect near or a little below normal high temperatures during the period. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Mainly VFR conditions through the next 24 hours. Convergence into a weak lee-side trough combined with moderate heating has resulted in scattered convective development this afternoon. Added VCTS and TEMPO groups to account for current activity near the terminals. Brief heavy downpours are possible with these storms along with strong wind gusts. Activity will diminish this evening with loss of heating. Patchy fog and stratus will be possible once again at the fog prone terminals, AGS and OGB early Thursday morning. A 20 knot low level jet will be a limiting factor for fog. EXTENDED AVIATION OUTLOOK...Increasing chances of late night/early morning fog/stratus, and afternoon and evening thunderstorms, late week into the weekend. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jul 31, 3:13 AM EDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 313 AM EDT Wed Jul 31 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 010715- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 313 AM EDT Wed Jul 31 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 31, 2:12 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Columbia SC
212 PM EDT Wed Jul 31 2019
SCZ027-028-037-311900-
Lexington SC-Calhoun SC-Richland SC-
212 PM EDT Wed Jul 31 2019
...Strong Thunderstorms Will Impact Portions of southeastern
Lexington...northwestern Calhoun and central Richland Counties Until
300 PM EDT....
At 211 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from St. Andrews to near
Gaston, moving east at 10 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
Columbia, West Columbia, Cayce, Irmo, Forest Acres, Springdale, St.
Andrews, Oak Grove, Dentsville, South Congaree, Pine Ridge, Gaston,
Arcadia Lakes, Columbia International University, Riverbanks Zoo, SC
State Farmer's Market, Columbia Metro Airport, SC State Fair Grounds,
West Columbia Riverwalk and Five Points.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 59 and 72.
Interstate 26 between mile markers 105 and 124.
Interstate 77 between mile markers 0 and 12.
LAT...LON 3413 8099 3386 8089 3377 8112 3404 8120
TIME...MOT...LOC 1811Z 248DEG 9KT 3402 8111 3383 8107Special weather statement, Jul 31, 2:22 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Columbia SC
222 PM EDT Wed Jul 31 2019
SCZ035-036-041-311900-
Orangeburg SC-Barnwell SC-Bamberg SC-
222 PM EDT Wed Jul 31 2019
...Strong Thunderstorms Will Impact Portions of west central
Orangeburg...northeastern Barnwell and northwestern Bamberg Counties
Until 300 PM EDT....
At 221 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Blackville, or 9 miles northwest of Denmark,
moving east at 10 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Denmark, Blackville, Springfield, Neeses and Norway.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
LAT...LON 3338 8134 3356 8128 3352 8110 3332 8113
TIME...MOT...LOC 1821Z 282DEG 10KT 3343 8123Special weather statement, Jul 31, 2:48 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Columbia SC
248 PM EDT Wed Jul 31 2019
SCZ035-036-041-311930-
Orangeburg SC-Barnwell SC-Bamberg SC-
248 PM EDT Wed Jul 31 2019
...Strong Thunderstorms Will Impact Portions of west central
Orangeburg...east central Barnwell and northwestern Bamberg Counties
Until 330 PM EDT....
At 247 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Denmark, moving east at 10 mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of this storm include...
Denmark, Blackville, Norway and Bamberg County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
LAT...LON 3334 8128 3352 8124 3350 8102 3329 8111
TIME...MOT...LOC 1847Z 282DEG 10KT 3342 8115Special weather statement, Jul 31, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
308 PM EDT Wed Jul 31 2019
GAZ064-065-077-SCZ030-312000-
Burke GA-Richmond GA-Columbia GA-Aiken SC-
308 PM EDT Wed Jul 31 2019
...Strong Thunderstorms Will Impact Portions of northwestern Burke...
Richmond...southeastern Columbia and west central Aiken Counties
Until 400 PM EDT....
At 308 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Fort Gordon, moving northeast at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Grovetown, Evans, Martinez, Fort Gordon, Augusta, Hephzibah,
Glendale, South Augusta, Midtown, Summerville, Augusta Mall, Daniel
Field, Augusta Regional Airport, Village Plaza Shopping Center,
Augusta National Golf Club, Blythe, West End Augusta, Liberty Park
Community Center, New Savannah Bluff Lock & Dam Park and Glenn Hills.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This includes the following highways...
Interstate 20 in Georgia between mile markers 193 and 200.
Interstate 520 in Georgia between mile markers 1 and 14.
LAT...LON 3329 8223 3338 8229 3355 8205 3349 8199
3346 8193 3332 8194
TIME...MOT...LOC 1908Z 238DEG 10KT 3338 8214
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:12 PM EDT | Special Weather Statement | CAE | Richland | 48 min |
| Jul 31, 2:22 PM EDT | Special Weather Statement | CAE | Barnwell | 38 min |
| Jul 31, 2:48 PM EDT | Special Weather Statement | CAE | Bamberg | 42 min |
| Jul 31, 3:13 PM EDT | Special Weather Statement | CAE | Calhoun | 32 min |
| Jul 31, 3:13 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 32 min |
| Jul 31, 3:25 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 35 min |
| Jul 31, 4:02 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 28 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.